We give a method to resolve four-dimensional symplectic orbifolds making use of techniques from complex geometry and gluing of symplectic forms. We provide some examples to which the resolution method applies.
This is a preview of subscription content,to check access.
Access this article
Bazzoni, G., Fernández, M., Muñoz, V.: Non-formal co-symplectic manifolds. Trans. Am. Math. Soc. 367, 4459–4481 (2015)
Bazzoni, G., Fernández, M., Muñoz, V.: A \(6\)-dimensional simply connected complex and symplectic manifold with no Kähler metric. J. Symplect. Geom. 16(4), 1001–1020 (2018)
Bazzoni, G., Muñoz, V.: Manifolds which are complex and symplectic but not Kähler. In: Rassias, T., Pardalos, P. (eds.) Essays in Mathematics and its Applications: In Honor of Vladimir Arnold, pp. 49–69. Switzerland, Springer (2016)
Bredon, G.: Introduction to Compact Transformation Groups. Academic Press, New York (1972)
Boyer, C., Galicki, K.: Sasakian Geometry. Oxford University Press, Oxford (2007)
Cannas da Silva, A.: Lectures on Symplectic Geometry, Lecture Notes in Mathematics. Springer, New York (2001)
Cavalcanti, G., Fernández, M., Muñoz, V.: Symplectic resolutions. Lefschetz property and formality. Adv. Math. 218, 576–599 (2008)
Chen, W.: Resolving symplectic orbifolds with applications to finite group actions. J. Gökova Geom. Topol. 12 (2018), 1–39
Chevalley, C.: Invariants of finite groups generated by reflections. Am. J. Math. 77(4), 778–782 (1955)
Fernández, M., Fino, A., Kovalev, A., Muñoz, V.: A compact \(G_2\)-calibrated manifold with first Betti number \(b_1=1\). Adv. Math. (to appear). arxiv:1808.07144
Fernández, M., Muñoz, V.: An \(8\)-dimensional non-formal simply connected symplectic manifold. Ann. Math. 167(2), 1045–1054 (2008)
Godinho, L.: Blowing-up symplectic orbifolds. Ann. Glob. Anal. Geom. 20, 117–162 (2001)
Gromov, M.: Partial Differential Relations. Springer, Berlin (1987)
Hironaka, H.: Resolution of singularities of an algebraic variety over a field of characteristic zero, I, II. Ann. Math. 79(2), 109–203 (1964). ibid. 79 (2), (1964), 205–326
Joyce, D.: Compact Riemannian 7-manifolds with Holonomy. J. Differ. Geom. 43(2), 291–328 (1996)
Martín-Merchán, L.: A compact non-formal closed \(G_2\) manifold with \(b_1=1\). Math. Nachr. (to appear). arXiv:2005.04924
McCarthy, J., Wolfson, J.: Symplectic gluing along hypersurfaces and resolution of isolated orbifold singularities. Invent. Math. 119, 129–154 (1995)
McDuff, D.: Examples of symplectic simply connected manifolds with no Kähler structure. J. Differ. Geom. 20, 267–277 (1984)
McDuff, D., Salamon, D.: Introduction to Symplectic Topology, Oxford Mathematical Monographs. Oxford University Press, Oxford (1998)
Muñoz, V., Rojo, J., Tralle, A.: Homology Samale-Barden manifolds with K-contact but not Sasakian structures. Int. Math. Res. Not. 2020(21), 7397–7432 (2016)
Muñoz, V., Rojo, J.: Symplectic resolution of orbifolds with homogeneous isotropy. Geom. Dedic. 204, 339–363 (2020)
Niederkrüger, K., Pasquotto, F.: Resolution of symplectic cyclic orbifold singularities. J. Symplect. Geom. 7, 337–355 (2009)
Niederkrüger, K., Pasquotto, F.: Desingularization of orbifolds obtained from symplectic reduction at generic coadjoint orbits. Int. Math. Res. Not. 23, 4463–4479 (2009)
Prill, D.: Local classification of quotients of complex manifolds by discontinuous groups. Duke Math. J. 34(2), 375–386 (1967)
Rudyak, Y., Tralle, A.: On Thom spaces, Massey products and non-formal symplectic manifolds. IMRN 2000(10), 495–513 (1999)
Satake, I.: On a generalization of the notion of manifold. Proc. Natl. Acad. Sci. USA 42(6), 359–363 (1956)
Thurston, W.: Some simple examples of symplectic manifolds. Proc. Am. Math. Soc. 55(2), 467–468 (1976)
Thurston, W.: Three-dimensional geometry and topology. In: Princeton Mathematical Series, 35, vol. 1. Princeton University Press, Princeton (1997)
We are grateful to Vicente Muñoz and Giovanni Bazzoni for useful conversations. The first author acknowledges financial support by a FPU Grant (FPU16/03475).
Conflict of interest
The author declare that they have no conflict of interest.
Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.
About this article
Cite this article
Martín-Merchán, L., Rojo, J. Resolution of four-dimensional symplectic orbifolds. Ann Glob Anal Geom 59, 385–416 (2021). https://doi.org/10.1007/s10455-021-09753-w